Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Red rashes appeared on thigh and butt area. How to get rid of this?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
Hi, I have got red rashes on my thighs and butts area. They started up as mosquito bites but then turned into a reddish brown rash...too itchy...no pain at all... Plz guide. M not taking any drug.
Posted Fri, 19 Apr 2013 in Skin Rash
 
 
Answered by Dr. Sudarshan 33 minutes later
Hi XXXXXX,
Thanks for writing in.
The condition can be urticaria, contact dermatitis, scabies etc.
Also I would like to know-
Is itching worse in day or night?
Are there lesions on genitals?
Are the lesions persistent or do they go away?
Are there lesions on webspaces/wrist/axilla?
Are the bumps raised /flat?blanching?
Is there any other symptoms?
Can you upload the photos of the affected area?
Photos can help a lot in predicting the condition.

Upload the photos and answer the questions and we can continue the discussion here.
Till the time you can take tab.Zyrtec twice daily and apply calamine lotion twice daily.It will help a lot in itching.
Hope this helps.
Regards.
DrSudarshan
MD
Above answer was peer-reviewed by
 
Follow-up: Red rashes appeared on thigh and butt area. How to get rid of this? 37 minutes later
Is itching worse in day or night? - Its kind of same all the time but i guess its more in night
Are there lesions on genitals? no
Are the lesions persistent or do they go away? they are fading away but new ones are still popping up :-/
Are there lesions on webspaces/wrist/axilla? NO
Are the bumps raised /flat?blanching? they are raised initially but after sometime get flat.
Is there any other symptoms? nothing as such other than itching...pics attached
 
 
Answered by Dr. Sudarshan 10 hours later
Hi Again,
Thanks for details.
Ive gone through the photos .The lesions are suggestive of prurigo.
You need to take antihistaminics like allegra 120 in day time and tab prugo 25 at night time.Also you can apply hydrocortisone 1% cream twice a day over the lesions.
Oral steroid may also be required .Better take it after consulting a dermatologist.
Hope this helps.
I will be available for follow up.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Red rashes appeared on thigh and butt area. How to get rid of this? 33 hours later
Hi Doc,

Thanks for the prompt reply.

I actually did not share much of information but would like to give you exact picture....I got this checked with a dermatologist about a month ago in a nearby hospital and she put me on allegra for a week followed by Momate F cream thinking of it as an allergy but no relief. Afterwards she asked me to take Doxil 180mg and teczine 10mg for 10 days with Fucidine Ointment...taking it as a bacterial infection. This helped me a bit as the already present acnes were cured but the new ones kept popping up...in addition to this I got extreme constipation which was because of the strong antibiotic (as said by my homeopathic doc) She has now asked me to get a biopsy done. I then went to my family homeopathic doctor and he advised me to apply a mixture of curd and lemon on it as it looks like a fungal infection to him.

I am attaching more pics for your reference. I am thinking of visiting another Dermatologist to be advised on this.

I would really appreciate if you can guide me a bit on Prurigo...as how it happened and what precautions I should take now or any home remedy which could be useful....

Thanks,
XXXXXX
 
 
Answered by Dr. Sudarshan 27 hours later
Hi XXXXXX,
Sorry for replying late but I had very busy schedule.
Prurigo is a non specific skin response to variety of antigens.It can be due to insect bites or other allergens.
You need to wear full sleeved clothes.
Use cotton socks all the time.
Take anti mosquito precautions.
Wash all your clothes,beddings, bedsheets in warm water with antiseptic like dettol added to it.
Oral steroid like prednisone for few days would be required in tapering dosage for this.
Confirmation of diagnosis and treatment can be provided by qualified expert.
Hope this helps.
Regards
Above answer was peer-reviewed by
 
Follow-up: Red rashes appeared on thigh and butt area. How to get rid of this? 4 days later
Hi Doc,

Thanks for the reply.
I went to my local Dermatologist here and she has diagnosed it as Nodular Scabies. Scabies happened to one my my cousin (who stays with us) last year in November and I also got some blisters at that point in time but they got cured after I did a week's course of Ivermectin and teczine.
I used Permethrin 5% cream from neck to toe and the itch is better now. It happens just now and then now and I've not seen no new blisters. She has asked me to apply Blisderm Ointment (Halobetasol Propionate Ointment 0.05%w/w) in morning and Crotorax HC (Crotamiton and Hydrocortisone Cream) followed by Xysal tab (5mg) at night. I took an Ivermectin as well to start the course.

I would like to ask you that although most of the lesions are kind of flatten down now but 2-3 of them are still active and they itch sometimes. So does the medicine worked ?? My Doc told me that if the new lesions still comes up then we might have to get a biopsy done to find out the actual cause.

Please let me know your views.

Regards,
XXXXXX
 
 
Answered by Dr. Sudarshan 2 hours later
Hi XXXXXXX
I had a differential of scabies in first place when we started the discussion.
Scabies is characterized by night itching/web space ,genital lesions/family history etc.
As your answers did not match the description I gave it away.
Still its good that diagnosis is confirmed by dermatologist.You should take all the treatment given to you .Complete the treatment as advised.
Itching of scabies lasts for 15 days after successful treatment of scabies.
So antihistaminics should be taken for 2 weeks.
If after this period new lesions occur or itching persists then repeat consultation and re evaluation of diagnosis will be needed.
Skin biopsy is last resort if clinical picture is doubtful.
It wont be necessary and you will most probably free of condition in 2 weeks time.
Hope this helps.
I will be available for follow up.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor